Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 80, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 30, 2000, 6:33 PM CDT for Lynn County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 30, 2000, 6:33 PM CDT (23:33 UTC)
- Expired
- Apr 30, 2000, 7:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 68 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 6:37 PM CDT | Hail 1.75 | Odonnell, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2864 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 302335 COR SVRLBB TXC305-010015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTION FOR STORM SPEED NATIONAL WEATHER SERVICE LUBBOCK TX 633 PM CDT SUN APR 30 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LYNN COUNTY IN TEXAS * UNTIL 715 PM CDT * AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES 5 MILES SOUTHEAST OF NEW MOORE...OR ABOUT 15 MILES SOUTHWEST OF TAHOKA...MOVING EAST AT 30 TO 35 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... NEW MOORE... O'DONNELL... LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVYx RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3308 10207 3296 10205 3296 10157 3315 10165
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:14 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Apr 30, 3:14 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 240 PM CDT SUN APR 30 2000 NEED TO RUSH DISCUSSION TODAY...SINCE OFFICE WILL MOST LIKELY GO INTO SEVERE WEATHER MODE THIS AFTERNOON. 12Z ANALYSIS SHOWS A 500MB CLOSED UPPER LEVEL LOW OVER NORTHERN NM WITH A 50KT JET MAX ROUNDING THE BASE OF THE TROUGH INTO WEST TX. VERY STEEP LAPSE RATES WERE NOTED OVER WESTERN AND CENTRAL TX...AS DELTA T'S (700MB TEMP-500MB TEMP) RANGED FROM 22 TO 24 DEGREES. AT 850 MB DEW POINTS GREATER THAN TEN DEGREES EXTENDED FROM BRO NORTHWEST TO AMARILLO TO OKLAHOMA CITY...OK...SOUTHEAST TO GALVESTON...TX. THE DEEPER MOISTURE IS ALREADY IN PLACE EAST OF THE 850MB TROUGH. THE 17Z SURFACE ANALYSIS SHOWS DENSITY CURRENT/BARRIER JET MOVING SOUTH THROUGH EASTERN NM AND WESTERN TX PNHDL. A SURFACE LOW WAS LOCATED JUST NORTH OF LUBBOCK. THE SURFACE DRYLINE EXTENDED SOUTHEAST FROM THE THE TRIPLE POINT WEST OF AMARILLO TO JUST EAST OF LUBBOCK SOUTHWARD BETWEEN MIDLAND AND SAN ANGELO. AN OUTFLOW BOUNDARY EXTENDED ALONG THE RED RIVER VALLEY NORTHWEST ACROSS THE NORTHEASTERN COUNTIES OF THE FORECAST AREA INTO THE CENTRAL TX PANHANDLE WHERE IT INTERSECTED THE SURFACE DRYLINE. ETA MODEL SHOWS THE UPPER LEVEL TROUGH MOVING EAST INTO THE N.W. TX PNHDL BY THIS EVENING. THE SURFACE LOW IS FORECASTED TO TRACK SOUTHEAST TODAY AS DRYLINE PUSHES EAST OFF THE CAPROCK ESCARPMENT THROUGH THE AFTERNOON HOURS. LOOKS AS IF INTERSECTION OF OUTFLOW BOUNDARY AND DRYLINE WILL BE OVER THE EASTERN COUNTIES. ETA IS FORECASTING MID 60 DEWPOINTS TO ADVECT TO THE NORTHWEST ALONG AND NORTH OF THE OUT FLOW BOUNDARY. SURFACE WINDS WILL BE BACKED ALONG AND NORTH OF THE OUTFLOW BOUNDARY OVER PORTIONS OF NORTH TX/SOUTHWEST OK AND THE EASTERN SECTION OF THE FORECAST AREA. THE VERTICAL WIND SHEAR PROFILE WILL SUPPORT SUPERCELLULAR CONVECTION TO DEVELOP EAST OF THE DRYLINE AND ALONG AND NORTH OF THE OUTFLOW BOUNDARY THIS AFTERNOON. ATMOSPHERE IS QUITE UNSTABLE GIVEN STEEP LAPSE RATES...MID 60S DEWPOINTS...LOW TO MID 80 TEMPERATURES AND -15 DEGREES AT 500MB. I ESTIMATED CAPES TO BE AT OR ABOVE 3000 J/KG WHICH WILL SUPPORT INTENSE UPDRAFT. THE PRIMARY THREAT WITH THESE SUPERCELL THUNDERSTORMS WILL BE LARGE HAIL...HOWEVER ALONG AND NORTH OF THE OUTFLOW BOUNDARY WHERE SURFACE WINDS ARE BACKED AND LOWER TEMPERATURE/DEWPOINT TEMPERATURE DEPRESSIONS WILL EXIST A FEW TORNADOES MAY BE POSSIBLE. DURING THE LATE EVENING HOURS THE ISOLATED THUNDERSTORMS WILL PROBABLY MERGE INTO A COMPLEX OF STORMS AND MOVE EAST OUT OF THE FORECAST AREA. TONIGHT THE COLD FRONT WILL MOVE SOUTHWARD ACROSS THE REGION. THERE MAY BE SOME WEAK ISENTROPIC LIFT OVER EASTERN SECTION OF THE FORECAST AREA...OVER THE WESTERN HALF OF THE FORECAST AREA THE COLD AIR ADVECTION WILL BE TOO INTENSE FOR MUCH PRECIPITATION...BUT I WILL GO WITH A SLIGHT CHANCE IN CASE OF DRIZZLE OR LIGHT SHOWERS. ON MONDAY THE ETA MODEL SHOWS THE UPPER LOW MOVING RIGHT OVER THE REGION...SO WITH COLDER AIR ALOFT ALONG ENOUGH RESIDUAL MOISTURE... THERE MAY BE A CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING DURING THE AFTERNOON HOURS. EXTENDED OUTLOOK...BOTH THE CANADIAN AND MRF MODELS CONTINUE TO SHOW THE UPPER LOW OVER THE REGION...SO I WILL CONTINUE THE CHANCES OF AFTERNOON SHOWERS AND THUNDERSTORMS ON TUESDAY AFTERNOON. CANADIAN AND ECMWF SHOW UPPER LOW SLOWLY MOVING TOWARDS SOUTHEAST TX AND A SOUTHERN STREAM RIDGE BUILDING OVER THE REGION TOWARDS THE END OF THE WEEK. EXPECT DRY CONDITIONS AND WARMER TEMPERATURES FROM WEDNESDAY THROUGH FRIDAY. I WILL ISSUE A FLASH FLOOD WATCH TONIGHT OVER THE NORTHEAST FOUR COUNTIES OF THE CWFA. THIS IS DUE TO REPEATED HEAVY RAINFALL LAST NIGHT AND TROUGH THE MORNING HOURS OVER COTTLE AND CHILDRESS COUNTIES....WHERE STORM TOTALS HAVE BEEN NEARLY 5 INCHES. THE POTENTIAL EXIST FOR WIDE SPREAD HEAVY RAINFALL THIS AFTERNOON AND THROUGH THE EVENING HOURS. THE WATCH WILL BE IN EFFECT UNTIL THE NEXT ZONE ISSUANCE AT 430 AM. FRIONA 45/62/42/70 22-2 BROWNFIELD 47/67/45/74 22-2 TULIA 45/63/43/72 33-3 LUBBOCK 47/66/45/74 22-2 CHILDRESS 50/67/47/70 63-3 ASPERMONT 53/72/50/74 53-3 .LBB... TORNADO WATCH UNTIL 8PM CDT TXZ 025-026>031-032>037-038>043-044 FLASH FLOOD WATCH UNTIL 430AM CDT TXZ 025-026>031-032
In the hours before
Special weather statement, Apr 30, 6:20 PM CDT, 13 minutes before
TXZ025-026-031-032-037-038-043-044-302350- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 620 PM CDT SUN APR 30 2000 THE TORNADO WATCH IN EFFECT UNTIL 8 PM THIS EVENING HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... HALL...CHILDRESS...MOTLEY...COTTLE...DICKENS...KING...KENT AND STONEWALL STAY TUNED TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION. VALDEZ
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:30 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 60 min |
| Apr 29, 7:38 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 52 min |
| Apr 29, 7:45 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 45 min |
| Apr 29, 8:11 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 49 min |
| Apr 29, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 46 min |
| Apr 29, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 45 min |
| Apr 29, 8:39 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 51 min |
| Apr 29, 8:58 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 62 min |
| Apr 29, 9:04 PM CDT | Flash Flood Warning | LUB | Kent | 116 min |
| Apr 29, 9:10 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 50 min |
| Apr 29, 9:28 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 62 min |
| Apr 29, 9:36 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 39 min |
| Apr 29, 10:07 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 53 min |
| Apr 29, 10:11 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 49 min |
| Apr 29, 10:21 PM CDT | Tornado Warning | LUB | Dickens | 24 min |
| Apr 29, 10:31 PM CDT | Tornado Warning | LUB | Kent, Stonewall | 59 min |
| Apr 29, 10:56 PM CDT | Tornado Warning | LUB | Dickens | 64 min |
| Apr 29, 11:30 PM CDT | Tornado Warning | LUB | Stonewall | 60 min |
| Apr 29, 11:44 PM CDT | Flash Flood Warning | LUB | Stonewall | 3 hr |
| Apr 30, 2:36 AM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 39 min |
| Apr 30, 4:39 AM CDT | Severe Thunderstorm Warning | LUB | Childress | 51 min |
| Apr 30, 9:20 AM CDT | Flash Flood Warning | LUB | Childress, Hall | 3 hr |
| Apr 30, 1:29 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 46 min |
| Apr 30, 2:05 PM CDT | Tornado Warning | LUB | Motley | 40 min |
| Apr 30, 2:15 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 30 min |
| Apr 30, 2:25 PM CDT | Severe Thunderstorm Warning | LUB | King | 35 min |
| Apr 30, 2:36 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 54 min |
| Apr 30, 2:57 PM CDT | Severe Thunderstorm Warning | LUB | King | 48 min |
| Apr 30, 3:12 PM CDT | Tornado Warning | LUB | Cottle, King | 28 min |
| Apr 30, 3:40 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 35 min |
| Apr 30, 5:08 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 52 min |
| Apr 30, 5:35 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.